ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2005 , Volume 12 , Issue 4

Select all articles

Export/Reference:

Exponential stability for the resonant D'Alembert model of celestial mechanics
Luca Biasco and Luigi Chierchia
2005, 12(4): 569-594 doi: 10.3934/dcds.2005.12.569 +[Abstract](505) +[PDF](418.1KB)
Abstract:
We consider the classical D'Alembert Hamiltonian model for a rotationally symmetric planet revolving on Keplerian ellipse around a fixed star in an almost exact "day/year" resonance and prove that, notwithstanding proper degeneracies, the system is stable for exponentially long times, provided the oblateness and the eccentricity are suitably small.
Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition
Everaldo S. de Medeiros and Jianfu Yang
2005, 12(4): 595-606 doi: 10.3934/dcds.2005.12.595 +[Abstract](621) +[PDF](216.1KB)
Abstract:
In this paper we investigate the existence and asymptotic behavior of positive solutions to a quasilinear elliptic problem with Neumann condition.
Transport density in Monge-Kantorovich problems with Dirichlet conditions
Giuseppe Buttazzo and Eugene Stepanov
2005, 12(4): 607-628 doi: 10.3934/dcds.2005.12.607 +[Abstract](642) +[PDF](279.8KB)
Abstract:
We study the properties of the transport density measure in the Monge-Kantorovich optimal mass transport problem in the presence of so-called Dirichlet constraint, i.e. when some closed set is given along which the cost of transportation is zero. The Hausdorff dimension estimates, as well as summability and higher regularity properties of the transport density are studied. The uniqueness of the transport density is proven in the case when the masses to be transported are represented by measures absolutely continuous with respect to the Lebesgue measure.
Minimal sets and chain recurrent sets of projective flows induced from minimal flows on $3$-manifolds
Hiromichi Nakayama and Takeo Noda
2005, 12(4): 629-638 doi: 10.3934/dcds.2005.12.629 +[Abstract](519) +[PDF](224.6KB)
Abstract:
A nonsingular flow $\varphi_t$ on a $3$-manifold induces a flow on the plane bundle orthogonal to $\varphi_t$ by the derivative. This flow also induces a flow $\psi_t$ on its projectivized bundle $PX$, which is called the projective flow. In this paper, we will investigate this projective flow in order to understand the original flow $\varphi_t$, in particular, under the condition that $\varphi_t$ is minimal and $\psi_t$ has more than one minimal sets: If the projective flow $\psi_t$ has more than two minimal sets, then we will show that $\varphi_t$ is topologically equivalent to an irrational flow on the $3$-torus. In the case when $\psi_t$ has exactly two minimal sets, then we obtain several properties of the minimal sets of $\psi_t$. In particular, we construct two $C^\infty$ sections to $PX$ which separate these minimal sets (and hence $PX$ is a trivial bundle) if $\varphi_t$ is not topologically equivalent to an irrational flow on the $3$-torus. As an application of this characterization, the chain recurrent set of the projective flow is shown to be the whole $PX$.
Decay of correlations on towers with non-Hölder Jacobian and non-exponential return time
Jérôme Buzzi and Véronique Maume-Deschamps
2005, 12(4): 639-656 doi: 10.3934/dcds.2005.12.639 +[Abstract](514) +[PDF](285.8KB)
Abstract:
We establish upper bounds on the rate of decay of correlations of tower systems with summable variation of the Jacobian and integrable return time. That is, we consider situations in which the Jacobian is not Hölder and the return time is only subexponentially decaying. We obtain a subexponential bound on the correlations, which is essentially the slowest of the decays of the variation of the Jacobian and of the return time.
Divergent diagrams of folds and simultaneous conjugacy of involutions
Solange Mancini, Miriam Manoel and Marco Antonio Teixeira
2005, 12(4): 657-674 doi: 10.3934/dcds.2005.12.657 +[Abstract](541) +[PDF](254.4KB)
Abstract:
In this work we show that the smooth classification of divergent diagrams of folds $(f_1, \ldots, f_s) : (\mathbb R^n,0) \to (\mathbb R^n \times \cdots \times \mathbb R^n,0)$ can be reduced to the classification of the $s$-tuples $(\varphi_1, \ldots, \varphi_s)$ of associated involutions. We apply the result to obtain normal forms when $s \leq n$ and $\{\varphi_1, \ldots, \varphi_s\}$ is a transversal set of linear involutions. A complete description is given when $s=2$ and $n\geq 2$. We also present a brief discussion on applications of our results to the study of discontinuous vector fields and discrete reversible dynamical systems.
A new cubic system having eleven limit cycles
Maoan Han, Yuhai Wu and Ping Bi
2005, 12(4): 675-686 doi: 10.3934/dcds.2005.12.675 +[Abstract](604) +[PDF](271.3KB)
Abstract:
This paper concerns with the number and distribution of limit cycles of a perturbed cubic Hamiltonian system which has 5 centers and 4 saddle points. The stability analysis and bifurcation methods of differential equations are applied to study the homoclinic loop bifurcation under $Z_2$-equivariant cubic perturbation. It is proved that the perturbed system can have 11 limit cycles with two different distributions, one of which is already known, the other is new.
A saddle point theorem for functional state-dependent delay differential equations
Ovide Arino and Eva Sánchez
2005, 12(4): 687-722 doi: 10.3934/dcds.2005.12.687 +[Abstract](653) +[PDF](383.8KB)
Abstract:
The aim of the work is to study the stability of equilibrium points for some functional differential equations with state-dependent delay. As a preliminary step, existence, continuation, uniqueness and smoothness results have been shown for solutions. From a given functional differential equation with state-dependent delay, a linearized equation is constructed which gives sufficient conditions for asymptotic stability of equilibrium solutions. Also, a saddle point theorem is shown in the case where the equilibrium point is a hyperbolic equilibrium point for the linearized equation.
Invariant measures for bipermutative cellular automata
Marcus Pivato
2005, 12(4): 723-736 doi: 10.3934/dcds.2005.12.723 +[Abstract](646) +[PDF](268.0KB)
Abstract:
A right-sided, nearest neighbour cellular automaton (RNNCA) is a continuous transformation $\Phi:\mathcal A^{\mathbb Z} \rightarrow\mathcal A^{\mathbb Z}$ determined by a local rule $\phi:\mathcal A^{\{0,1\}}\rightarrow\mathcal A$ so that, for any $\mathbf a\in\mathcal A^{\mathbb Z}$ and any $z\in\mathbb Z$, $\Phi(\mathbf a)_z = \phi(a_z,a_{z+1})$. We say that $\Phi$ is bipermutative if, for any choice of $a\in\mathcal A$, the map $\mathcal A\ni b \mapsto \phi(a,b)\in\mathcal A$ is bijective, and also, for any choice of $b\in\mathcal A$, the map $\mathcal A\ni a \mapsto \phi(a,b)\in\mathcal A$ is bijective.
We characterize the invariant measures of bipermutative RNNCA. First we introduce the equivalent notion of a quasigroup CA. Then we characterize $\Phi$-invariant measures when $\mathcal A$ is a (nonabelian) group, and $\phi(a,b) = a\cdot b$. Then we show that, if $\Phi$ is any bipermutative RNNCA, and $\mu$ is $\Phi$-invariant, then $\Phi$ must be $\mu$-almost everywhere $K$-to-1, for some constant $K$. We then characterize invariant measures when $\mathcal \mathcal A^{\mathbb Z}$ is a group shift and $\Phi$ is an endomorphic CA.
Multiple sign-changing solutions of an elliptic eigenvalue problem
Aixia Qian and Shujie Li
2005, 12(4): 737-746 doi: 10.3934/dcds.2005.12.737 +[Abstract](559) +[PDF](177.6KB)
Abstract:
We prove the existences of multiple sign-changing solutions for a semilinear elliptic eigenvalue problem with constraint by using variational methods under weaker conditions.
Super-position of spikes for a slightly super-critical elliptic equation in $R^N$
A. M. Micheletti, Monica Musso and A. Pistoia
2005, 12(4): 747-760 doi: 10.3934/dcds.2005.12.747 +[Abstract](615) +[PDF](228.0KB)
Abstract:
We prove existence of radial positive solutions for the equation

$ -\Delta u + V(y) u =u^{\frac{N+2}{N-2}+\varepsilon} \quad$ in $\quad \mathbb R^N$

where the potential $V$ is a radial smooth function with $V(0)<0$.
In particular, we show that the solutions have the shape of a super-position of spikes blowing-up at the origin as $\varepsilon \to 0$, with different rates of concentration.

Decoupling techniques for wave equations with dynamic boundary conditions
V. Casarino, K.-J. Engel, G. Nickel and S. Piazzera
2005, 12(4): 761-772 doi: 10.3934/dcds.2005.12.761 +[Abstract](508) +[PDF](206.8KB)
Abstract:
In this note we introduce a decoupling technique for operator matrices with "non-diagonal" domains on "coupled" spaces which greatly simplifies the study of Cauchy problems stemming from wave equations with dynamic boundary conditions.
Ruelle operator and transcendental entire maps
Patricia Domínguez, Peter Makienko and Guillermo Sienra
2005, 12(4): 773-789 doi: 10.3934/dcds.2005.12.773 +[Abstract](677) +[PDF](250.9KB)
Abstract:
We calculate the Ruelle operator of a transcendental entire function $f$ having only a finite set of algebraic singularities. Moreover, under certain topological conditions on the postcritical set we prove (i) if $f$ has a summable critical point, then $f$ is not structurally stable and (ii) if all critical points of $f$ belonging to Julia set are summable, then there do not exist invariant lines fields on the Julia set.

2017  Impact Factor: 1.179

Editors

Referees

Librarians

Email Alert

[Back to Top]